Alert archive / Mississippi / Flash Flood Warnings in 2011

Flash Flood Warning 28, NWS New Orleans, LA

September 4, 2011Pearl River County, Mississippi

NWS New Orleans, LA issued this flash flood warning at Sep 4, 2011, 8:38 AM CDT for Pearl River County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2011, 8:38 AM CDT (13:38 UTC)
Expired
Sep 4, 2011, 11:30 AM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

County Pearl River County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2528 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2528 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
3.0
Supercell composite
18.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WGUS54 KLIX 041338
FFWLIX
MSC109-041630-
/O.NEW.KLIX.FF.W.0028.110904T1338Z-110904T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
838 AM CDT SUN SEP 4 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...POPLARVILLE...PICAYUNE...

* UNTIL 1130 AM CDT

* AT 830 AM CDT...A BAND OF VERY HEAVY RAIN PRODUCING RAINFALL RATES 
OF 1 TO 2 INCHES PER HOUR WAS AFFECTING THE WARNED AREA.  THIS BAND 
OF HEAVY RAINFALL WAS EXPECTED TO PRODUCE RAINFALL TOTALS OF 2 TO 4 
INCHES BEFORE MOVING OUT OF THE AREA.  DUE TO RECENT HEAVY 
RAINS...THIS ADDITIONAL RAINFALL WILL LEAD TO FLASH FLOODING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CROSSROADS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3100 8952 3052 8955 3052 8959 3051 8960
      3049 8969 3061 8982 3079 8982 3082 8978
      3085 8979 3086 8977 3088 8978 3091 8976
      3092 8975 3095 8975 3099 8972

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 4:10 AM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Sep 4, 4:10 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
410 AM CDT SUN SEP 4 2011

.SHORT TERM...
17
NOT A LOT OF MOVEMENT IN LEE THIS MORNING. THIS WILL CONTINUE THE
THREAT FOR HEAVY RAINFALL...TORNADOES AND COASTAL FLOODING. UNTIL
THE SOUTHERLY WINDS EASE OFF...COASTAL FLOODING WILL CONTINUE TO
BE A PROBLEM WITH EACH HIGH TIDE CYCLE. ASTRO TIDES ARE COMING OUT
OF SPRING TIDE CYCLE AND SO EACH SUCCESSIVE HIGH TIDE WILL BE
LOWER THAN THE LAST. THIS SHOULD HELP A LITTLE.

LOOKING AT HOW TO GET LEE TO MOVE IS GETTING INTERESTING. BELIEVE
THE GLOBAL SOLUTIONS HAVE A BETTER HANDLE ON THIS THAN THE SMALLER
MESH NAM SOLUTION. ALTHOUGH THE NAM DOES TRY TO MOVE A LARGE MASS
OF SH/TS ALONG THE COLD FRONT LATER TODAY AND TONIGHT WITH AN
ASSOCIATED SFC LOW. BUT IT WANTS TO LEAVE LEE IN TACT AND MOVE IT
SOUTH INTO THE CENTRAL GULF. THE GLOBAL SOLUTIONS SEND THIS SAME
MASS OF SH/TS UP THE FRONTAL AXIS BUT THEY INSIST THIS MASS IS OLD
LEE. THE GLOBAL SOLUTIONS SHOULD WIN OUT HERE AS LEE MOVES ALONG
THE FRONT TO THE NE AND SLOWS AROUND THE CAROLINAS. THE FRONTAL
BOUNDARY SLOWS AND STALLS FROM THE NE GULF TO NEAR THE YUCATAN.
THIS IS WHERE THE NAM SOLUTIONS IS GETTING CONFUSED. THE GLOBAL
MODELS DEVELOP ANOTHER SYSTEM ALONG THE SOUTHERN END OF THE FRONT
AND MOVE IT NNE WHILE THE NAM INSISTS THIS SYSTEM IS STILL LEE.
WILL SIMPLY DEAL WITH ONE SYSTEM AT A TIME AND LEAVE THE
EXTENDED(8 DAYS OUT) ALONE FOR NOW.

&&

.AVIATION...

RAIN SQUALLS ASSOCIATED WITH TROPICAL STORM LEE WILL CONTINUE TO
AFFECT THE TERMINALS THROUGH THE FORECAST PERIOD. PREVAILING IFR
THROUGH 00Z THEN MVFR CONDITIONS WILL DEVELOP TONIGHT. AS THE
CORE OF THE TROPICAL STORM REMAINS CLOSE TO THE REGION WINDS WILL
REMAIN ELEVATED THROUGH THE PERIOD...WITH GUSTS TO 45 KNOTS
POSSIBLE AT ALL LOCATIONS IN HEAVY RAIN SQUALLS.

&&

.MARINE...
NO REAL CHANGES IN THINKING. WINDS WILL REMAIN VERY STRONG
ESPECIALLY IN SQUALLS. WATERSPOUT ACTIVITY WILL ALSO REMAIN HIGH.
WINDS ARE EXPECTED TO SHIFT OUT OF THE NORTHWEST BY MONDAY THEN
EASE THROUGH WED TO LESS THAN 20 KNOTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  81  74  80  62 / 100  90  80  20
BTR  82  74  80  62 / 100  90  70   0
ASD  82  75  80  63 / 100  90  80  20
MSY  82  77  80  65 / 100  90  60  10
GPT  82  76  82  65 / 100  90  80  20
PQL  82  76  82  67 / 100  90  80  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

     TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

     TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

&&
Hazardous weather outlook, Sep 4, 5:28 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
528 AM CDT SUN SEP 4 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-051030-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
528 AM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A TROPICAL STORM WARNING REMAINS FOR ALL OF SOUTHEAST LOUISIANA
AND COASTAL AND SOUTHWEST MISSISSIPPI. FOR MORE DETAILED HAZARD
INFORMATION...REFER TO THE LATEST LOCAL HURRICANE STATEMENTS.

THE THREAT OF WATERSPOUT AND TORNADO ACTIVITY WILL CONTINUE AS THE
CENTER OF TROPICAL STORM LEE MOVES ERRATICALLY NEAR THE LOUISIANA
COAST.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY EVENING IN
ANTICIPATION OF CONTINUED FREQUENT HEAVY RAINS FROM TROPICAL SHOWERS
AND THUNDERSTORMS. THE WATCH AREA INCLUDES ALL OF SOUTHEAST
LOUISIANA AS WELL AS COASTAL AND SOUTHWEST MISSISSIPPI. ADDITIONAL
RAINFALL AMOUNTS OF 5 TO 10 INCHES WILL BE POSSIBLE THROUGH
MONDAY.

MINOR STORM SURGE FLOODING WILL CONTINUE IN AREAS OUTSIDE HURRICANE
PROTECTION LEVEES...IN AREAS AROUND LAKES PONTCHARTRAIN AND
MAUREPAS...AND ALONG THE IMMEDIATE MISSISSIPPI COAST AND BAYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AS TROPICAL STORM LEE MOVES NORTHEAST AND WEAKENS
MONDAY...TROPICAL STORM WARNINGS MAY BE LOWERED. FOR MORE
DETAILED HAZARD INFORMATION...REFER TO THE LATEST LOCAL HURRICANE
STATEMENTS.

A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH MONDAY EVENING IN
ANTICIPATION OF CONTINUED FREQUENT HEAVY RAINS FROM TROPICAL SHOWERS
AND THUNDERSTORMS. THE WATCH AREA INCLUDES ALL OF SOUTHEAST
LOUISIANA AS WELL AS COASTAL AND SOUTHWEST MISSISSIPPI. ADDITIONAL RAINFALL
AMOUNTS OF 5 TO 10 INCHES WILL BE POSSIBLE THROUGH MONDAY.

THE THREAT OF WATERSPOUT AND TORNADO ACTIVITY WILL CONTINUE THROUGH
MONDAY AS THE CENTER OF THE TROPICAL STORM LEE MOVES SLOWLY ACROSS
SOUTHEAST LOUISIANA AND THEN INTO SOUTH MISSISSIPPI SUNDAY INTO
MONDAY.

MINOR STORM SURGE FLOODING WILL CONTINUE IN AREAS OUTSIDE OF THE
HURRICANE PROTECTION LEVEES...IN AREAS AROUND LAKES PONTCHARTRAIN
AND MAUREPAS...AND ALONG THE IMMEDIATE MISSISSIPPI COAST AND BAYS
THROUGH NOON MONDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS
WILL CONTINUE TO BE ACTIVATED THROUGH MONDAY.

In the hours before

Special weather statement, Sep 4, 3:00 AM CDT, 5 hours 38 minutes before
LAZ040-072-040830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 AM CDT SUN SEP 4 2011

...LINE OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING ST. TAMMANY
PARISH...SOUTHERN TANGIPAHOA PARISH...

AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SQUALL LINE OF STRONG WINDS ON LAKE PONTCHARTRAIN...ALONG A LINE
EXTENDING FROM 13 MILES SOUTHEAST OF HAMMOND TO 12 MILES NORTH OF
METAIRIE...MOVING NORTH AT 45 MPH.

STRONG WIND GUSTS FROM A SQUALL WILL BE NEAR...
  ROBERT BY 310 AM...
  MADISONVILLE BY 315 AM...
  COVINGTON BY 325 AM...
  FOLSOM BY 330 AM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM SUNDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Special weather statement, Sep 4, 3:44 AM CDT, 4 hours 54 minutes before
LAZ040-059>061-072-040945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
344 AM CDT SUN SEP 4 2011

...LINE OF STRONG WIND GUSTS MOVING NORTH AFFECTING ST. CHARLES
PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...ST.
TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH...

AT 342 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TROPICAL SQUALL LINE OF STRONG WINDS FROM 18 MILES SOUTHWEST OF
COVINGTON TO LAROSE...MOVING NORTH AT 45 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  ROBERT BY 355 AM...
  WAGGAMAN BY 405 AM...
  MADISONVILLE BY 410 AM...
  FOLSOM AND COVINGTON BY 420 AM...
  WAGGAMAN BY 425 AM...
  ABITA SPRINGS BY 435 AM...
  METRO NEW ORLEANS THROUGH 445 AM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM SUNDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Special weather statement, Sep 4, 3:48 AM CDT, 4 hours 50 minutes before
LAZ061-063-064-067>070-040945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
348 AM CDT SUN SEP 4 2011

...A SQUALL LINE OF STRONG WIND GUSTS MOVING NORTH AFFECTING UPPER
JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...LOWER LAFOURCHE
PARISH...LOWER JEFFERSON PARISH...LOWER PLAQUEMINES PARISH...UPPER
ST. BERNARD PARISH...LOWER ST. BERNARD PARISH...

AT 342 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TROPICAL SQUALL PRODUCING STRONG WINDS ALONG A LINE EXTENDING FROM
18 MILES NORTH OF PORT SULPHUR TO PORT SULPHUR TO 16 MILES SOUTHWEST
OF PORT SULPHUR...MOVING NORTH AT 35 MPH.

THE LINE OF STRONG WINDS WILL AFFECT AREAS IN AND
AROUND...POINTE A LA HACHE...MYRTLE GROVE...YSCLOSKEY AND VIOLET

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT SUNDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Local storm report, Sep 4, 6:56 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
656 AM CDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 AM     TROPICAL STORM   LAKEFRONT AIRPORT       30.04N 90.03W
09/04/2011                   ORLEANS            LA   OFFICIAL NWS OBS

            LAKEFRONT REGIONAL AIRPORT REPORTED SUSTAINED WINDS OF 40
            KNOTS WITH A PEAK GUST OF 50 KNOTS ASSOCIATED WITH A
            SQUALL IN TROPICAL STORM LEE.

&&

CBANNAN

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 7:02 PM CDTTornado WarningLIXHarrison13 min
Sep 3, 8:58 PM CDTTornado WarningLIXHarrison47 min
Sep 3, 9:37 PM CDTTornado WarningLIXHancock, Harrison38 min
Sep 3, 10:16 PM CDTTornado WarningLIXHancock, Pearl River29 min
Sep 3, 11:22 PM CDTTornado WarningLIXHancock, Harrison23 min
Sep 3, 11:41 PM CDTTornado WarningLIXHancock, Harrison, Pearl River34 min
Sep 4, 12:40 AM CDTTornado WarningLIXHarrison20 min
Sep 4, 12:41 AM CDTTornado WarningLIXHarrison34 min
Sep 4, 1:00 AM CDTTornado WarningLIXHarrison15 min
Sep 4, 1:14 AM CDTTornado WarningLIXJackson31 min
Sep 4, 3:23 AM CDTTornado WarningLIXWalthall14 min
Sep 4, 4:45 AM CDTTornado WarningLIXHancock, Harrison45 min
Sep 4, 5:09 AM CDTTornado WarningLIXHancock, Pearl River51 min
Sep 4, 5:27 AM CDTTornado WarningLIXHancock, Pearl River33 min
Sep 4, 10:30 AM CDTFlash Flood WarningLIXHarrison, Jackson3 hr
Sep 4, 10:51 AM CDTTornado WarningLIXHarrison24 min
Sep 4, 11:00 AM CDTRiver Flood WarningLIXHancock, Pearl River16 days
Sep 4, 11:00 AM CDTRiver Flood WarningLIXHancock, Pearl River18 days
Sep 4, 1:21 PM CDTTornado WarningLIXHarrison, Jackson39 min
Sep 4, 1:27 PM CDTFlash Flood WarningLIXHarrison, Jackson3 hr
Sep 4, 1:56 PM CDTTornado WarningLIXJackson34 min
Sep 4, 2:32 PM CDTTornado WarningLIXPike28 min
Sep 4, 2:59 PM CDTTornado WarningLIXAmite, Pike46 min
Sep 4, 3:43 PM CDTTornado WarningLIXPike, Walthall47 min

Nearby

Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.